×

Qualitative analysis of a predator-prey model with constant-rate prey harvesting incorporating a constant prey refuge. (English) Zbl 1203.34070

Authors’ summary: We consider a predator-prey model with Holling type II functional response incorporating a constant prey refuge and a constant-rate prey harvesting. Depending on the constant prey refuge \(m\), which provides a condition for protecting \(m\) of prey from predation, and the constant-rate prey harvesting, some sufficient conditions for the instability and global stability of the equilibria, and the existence and uniqueness of limit cycles of the model are obtained. We also show the influences of prey refuge and harvesting efforts on equilibrium density values. Numerical simulations are carried out to illustrate the feasibility of the obtained results and the dependence of the dynamic behavior on the harvesting efforts or prey refuge.

MSC:

34C60 Qualitative investigation and simulation of ordinary differential equation models
92D25 Population dynamics (general)
34C05 Topological structure of integral curves, singular points, limit cycles of ordinary differential equations
34D23 Global stability of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Holling, C.S., Some characteristics of simple 240 types of predation and parasitism, The Canada entomological, 91, 385-398, (1959)
[2] Hassell, M.P., The dynamics of arthropod predator – prey systems, (1978), Princeton Univ. Press 245 Princeton, NJ · Zbl 0429.92018
[3] Hoy, M.A., ()
[4] Sih, A., Prey refuges and predator – prey stability, Theoretical population biology, 31, 1-12, (1987)
[5] Krivan, V., Effects of optimal antipredator behavior of prey on predator – prey dynamics:the role of refuges, Theoretical population biology, 53, 131-142, (1998) · Zbl 0945.92021
[6] Kar, T.K., Stability analysis of a prey – predator model incorporating a prey refuge, Communications in nonlinear science and numerical simulation, 10, 681-691, (2005) · Zbl 1064.92045
[7] Ko, W.; Ryu, K., Qualitative analysis of a predator – prey model with Holling type II functional response incorporating a prey refuge, Journal of differential equations, 231, 534-550, (2006) · Zbl 1387.35588
[8] Collings, J.B., Bifurcation and stability analysis of a temperature-dependent mite predator – prey interaction model incorporating a prey refuge, Bulletin of mathematical biology, 57, 63-76, (1995) · Zbl 0810.92024
[9] Gonzalez-Olivares, E.; Ramos-Jiliberto, R., Dynamic consequences of prey refuges in a simple model system: more prey, fewer predators and enhanced stability, Ecological modelling, 166, 135-146, (2003)
[10] Chen, L.; Chen, F., Qualitative analysis of a predator prey model with Holling type II functional response incorporating a constant prey refuge, Nonlinear analysis: real world applications, (2008)
[11] Holling, C.S., The functional response of predators to prey density and its role in mimicry and population regulations, Memoirs of the entomological society of Canada, 45, 3-60, (1965)
[12] Brauer, F.; Soudack, A.C., Stability regions and transition phenomena for harvested predator – prey systems, Journal of mathematical biology, 7, 319-337, (1979) · Zbl 0397.92019
[13] Brauer, F.; Soudack, A.C., Stability regions in predator – prey systems with constant rate prey harvesting, Journal of mathematical biology, 8, 55-71, (1979) · Zbl 0406.92020
[14] Brauer, F.; Soudack, A.C., Constant-rate stocking of predator – prey systems, Journal of mathematical biology, 11, 1-14, (1981) · Zbl 0448.92020
[15] Brauer, F.; Soudack, A.C., Coexistence properties of some predator – prey systems under constant rate harvesting and stocking, Journal of mathematical biology, 12, 101-114, (1981) · Zbl 0482.92015
[16] Brauer, F.; Soudack, A.C., On constant effort harvesting and stocking in a class of predator – prey systems, Journal of theoretical biology, 95, 2, 247-252, (1982)
[17] Xiao, D.; Ruan, S., Bogdanov – takens bifurcations in predator – prey systems with constant rate harvesting, Fields institute communications, 21, 493-506, (1999) · Zbl 0917.34029
[18] Xiao, D.; Jennings, L., Bifurcations of a ratio-dependent predator – prey system with constant rate harvesting, SIAM applied mathematics, 65, 737-753, (2005) · Zbl 1094.34024
[19] Dai, G.; Tang, M., Coexistence region and global dynamics of a harvested predator – prey system, SIAM journal on applied mathematics, 58, 1, 193-210, (1998) · Zbl 0916.34034
[20] Zhang, Z.F.; Ding, T.R.; Huang, W.Z.; Dong, Z.X., Qualitative theory of differential equations, (1985), Science Publishing Company Beijing
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.